MAUDE Adverse Event Report: MEDTRONIC NEUROSURGERY CSF-VENTRICULAR PORT,16 MM, SIDE INLET CONNECTOR; SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS

MEDTRONIC NEUROSURGERY CSF-VENTRICULAR PORT,16 MM, SIDE INLET CONNECTOR; SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS
Catalog Number 44010
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/11/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product was unavailable for return.Therefore an evaluation of the device performance was not possible.A review of the manufacturing records showed no anomalies.All valves are 100% tested at the time of manufacture.
 
Event or Problem Description
It was reported to medtronic neurosurgery that the device was leaking intra-operatively, so they stopped using the device immediately.According to the report, the device was replaced and there was no injury to the patient.
 
Additional Manufacturer Narrative
The returned port met the requirements for leak testing.There was proteinaceous debris observed within the interior and exterior of the port.The returned catheter was patent and met the requirements for leak testing.Proteinaceous debris was observed within the interior and exterior of the catheter.A review of the manufacturing records showed no anomalies.All ports and catheters are 100% inspected at the time of manufacture.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Patient weight and initial reporter section updated.If information is provided in the future, a supplemental report will be issued.

Brand Name
CSF-VENTRICULAR PORT,16 MM, SIDE INLET CONNECTOR
Common Device Name
SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS
Manufacturer (Section D)
MEDTRONIC NEUROSURGERY
125 cremona drive
goleta CA 93117
MDR Report Key6777525
Report Number2021898-2017-00431
Device Sequence Number1157726
Product Code JXG
UDI-Device Identifier00643169497108
UDI-Public00643169497108
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K874468
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/11/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2021
Device Catalogue Number44010
Device Lot NumberE16573
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/27/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/11/2017
Supplement Date Received by Manufacturer09/06/2017
10/08/2017
Initial Report FDA Received Date08/09/2017
Supplement Report FDA Received Date10/06/2017
10/11/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Weight55